Alert archive / Kansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 10, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Mar 31, 2008, 12:18 AM CDT for Sedgwick County, Sumner County, Kansas. It was in force for 42 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 31, 2008, 12:18 AM CDT (05:18 UTC)
- Expired
- Mar 31, 2008, 1:00 AM CDT
- In force
- 42 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Sedgwick County, KS, Sumner County, KS
The radar
The Wichita radar (KICT), 21 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 31, 12:43 AM CDT | HAIL 0.88 | Derby, KS | |
| Mar 31, 12:46 AM CDT | HAIL 1 | Derby, KS | |
| Mar 31, 12:47 AM CDT | HAIL 1.5 | Derby, KS | 1.5 INCH HAIL REPORTED AT 63RD AND K15 IN DERBY |
| Mar 31, 12:49 AM CDT | HAIL 1 | Derby, KS | MEDIA HAS REPORTED QUARTER-SIZED HAIL AT 63RD AND HYDRAULIC |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 30, 9:51 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 5.3 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1597 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 10.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 310518
SVRICT
KSC173-191-310600-
/O.NEW.KICT.SV.W.0010.080331T0518Z-080331T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1218 AM CDT MON MAR 31 2008
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS.
* UNTIL 100 AM CDT.
* AT 1215 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL
UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 9 MILES WEST OF
WELLINGTON...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
MCCONNELL AIR FORCE BASE...BELLE PLAINE...CLEARWATER...DERBY...EAST
WICHITA...HAYSVILLE...MULVANE...OAKLAWN...WELLINGTON...DOWNTOWN
WICHITA...SOUTH WICHITA...RIVERDALE.
SAFETY INFORMATION FOR THIS WARNING FOLLOWS:
THE STORM HAS A HISTORY OF PRODUCING LARGE HAIL.
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
LAT...LON 3734 9762 3778 9734 3763 9714 3749 9714
3724 9742
TIME...MOT...LOC 0518Z 223DEG 44KT 3733 9752
$$
CARUSO3 follow-up statements
000
WWUS53 KICT 310526
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1226 AM CDT MON MAR 31 2008
KSC173-191-310600-
/O.CON.KICT.SV.W.0010.000000T0000Z-080331T0600Z/
SEDGWICK KS-SUMNER KS-
1226 AM CDT MON MAR 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
SUMNER AND SOUTHEASTERN SEDGWICK COUNTIES UNTIL 100 AM CDT...
AT 1220 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED 6 MILES WEST OF RIVERDALE...
OR 8 MILES NORTHWEST OF WELLINGTON...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR MULVANE BY 1240 AM CDT.
NEAR DERBY BY 1245 AM CDT.
THE TOWNS OF RIVERDALE AND OAKLAWN ARE ALSO IN THE PATH OF THIS
SEVERE THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3734 9762 3778 9734 3763 9714 3749 9714
3724 9742
TIME...MOT...LOC 0526Z 223DEG 44KT 3740 9743
$$
CARUSO000
WWUS53 KICT 310544
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1244 AM CDT MON MAR 31 2008
KSC191-310554-
/O.CAN.KICT.SV.W.0010.000000T0000Z-080331T0600Z/
SUMNER KS-
1244 AM CDT MON MAR 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SUMNER COUNTY HAS
BEEN CANCELLED...
AT 1240 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3748 9753 3778 9734 3763 9714 3749 9714
3748 9732
TIME...MOT...LOC 0544Z 223DEG 44KT 3760 9726
$$
KSC173-310600-
/O.CON.KICT.SV.W.0010.000000T0000Z-080331T0600Z/
SEDGWICK KS-
1244 AM CDT MON MAR 31 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SEDGWICK COUNTY UNTIL 100 AM CDT...
AT 1240 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO
GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR DERBY...OR 9 MILES SOUTH
OF DOWNTOWN WICHITA...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE...
NEAR EAST WICHITA BY 1250 AM CDT.
THE TOWN OF OAKLAWN IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3748 9753 3778 9734 3763 9714 3749 9714
3748 9732
TIME...MOT...LOC 0544Z 223DEG 44KT 3760 9726
$$
JAKUB000
WWUS53 KICT 310558
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1257 AM CDT MON MAR 31 2008
KSC173-310607-
/O.EXP.KICT.SV.W.0010.000000T0000Z-080331T0600Z/
SEDGWICK KS-
1257 AM CDT MON MAR 31 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SEDGWICK COUNTY
WILL EXPIRE AT 1 AM...
AT 1251 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORM WHICH PROMPTED THE WARNING WILL MOVE OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 1 AM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3748 9753 3778 9734 3763 9714 3749 9714
3748 9732
TIME...MOT...LOC 0557Z 223DEG 44KT 3772 9712
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 6:43 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Mar 30, 6:43 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 643 PM CDT SUN MAR 30 2008 .AVIATION... 00Z TAF UPDATE...IFR/LIFR CLOUD CEILINGS WILL CONTINUE TO PLAGUE THE AREA THROUGH THE OVERNIGHT HOURS. MEANWHILE...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER SOUTHERN KANSAS AROUND 10 PM AND MOVE NORTHEAST ACROSS THE REGION THEREAFTER. SOME OF THE MOST INTENSE THUNDERSTORMS COULD CONTAIN LARGE HAIL UP TO THE SIZE OF GOLF BALLS. A COLD FRONT WILL SWEEP EASTWARD ACROSS KANSAS ON MONDAY WITH CLOUDS FINALLY BEGINNING TO CLEAR OUT FROM WEST TO EAST ACROSS THE AREA DURING THE AFTERNOON. JAKUB && .PREV DISCUSSION... /ISSUED 321 PM CDT SUN MAR 30 2008/ DISCUSSION... MAIN FORECAST CONCERN WILL BE SEVERE STORM POTENTIAL TONIGHT THROUGH MON EVENING. SYNOPSIS: IN THE UPPER LEVELS HAVE A QUICK MOVING SHORT WAVE SITUATED OVER SOUTHERN CA AND HEADING INTO THE DESERT SW. VERY COMPLEX SURFACE PATTERN IN PLACE WITH A NUMBER OF BOUNDARIES OUT THERE. CURRENTLY HAVE A MORE SYNOPTIC COLD FRONT SITUATED FROM NE KS INTO THE OK PANHANDLE WITH A WARM FRONT EXTENDING FROM THE OK PANHANDLE GENERALLY ALONG THE KS/OK BORDER. LOW CLOUDS HAVE ENCOMPASSED THE ENTIRE FORECAST AREA TODAY AND MOST OF EASTERN OK. TONIGHT-MON: THESE TWO PERIODS WILL BE THE MOST ACTIVE THROUGH THIS FORECAST PACKAGE. CURRENTLY EXPECTING CONVECTIVE INITIATION LATE THIS AFTERNOON/EARLY EVENING OVER WEST/CENTRAL OKLAHOMA. ONE OF THE AREAS WE ARE CURRENTLY WATCHING IS JUST NE OF GAGE...WHERE THE SYNOPTIC COLD FRONT IS INTERSECTING THE WARM FRONT...IN ADDITION THIS LOCATION HAS BEEN GETTING FULL SUN. NOTICED THE RUC IS HAVING ITS USUAL ISSUES WITH LOW LEVEL MOISTURE WITH THE HIGH DEWPOINTS WAY TOO FAR WEST AT 19Z. CURRENT THINKING IS THAT STORMS WILL INITIATE BETWEEN 22-01Z OVER CENTRAL/NORTHERN OK AS THE BETTER CONVERGENCE SHIFTS WEST WHERE SUNSHINE HAS ALLOWED FOR BETTER INSTABILITY. OVERNIGHT...BOTH NAM AND GFS CONTINUE TO INDICATE VERY IMPRESSIVE MOISTURE TRANSPORT/ISENTROPIC LIFT ALONG THE 300-305K SURFACES WHICH WILL ALLOW STORMS TO SPREAD NORTH. THE MOST IMPRESSIVE ASPECT OF THE OVERNIGHT PERIOD IS THE AMOUNT OF ELEVATED INSTABILITY WITH BOTH THE GFS AND NAM SHOWING GREATER THAN 2000J/KG OF CAPE ABOVE 850MB. THEREFORE AM CONFIDENT THAT ANY STORM THAT DEVELOPS OVERNIGHT WILL BECOME SEVERE WITH VERY LARGE HAIL THE MAIN THREAT. THE TWO ASPECTS THAT WE HAVE LESS CONFIDENCE IN IS THE TOR POTENTIAL AND THE STORM COVERAGE. WHILE THE LATEST GUIDANCE CONTINUES TO SHOW SOME LOW LEVEL CAPE OVERNIGHT...IT HAS BACKED OFF ON THE AMOUNT. REGARDING STORM COVERAGE...HAVE GREATEST CONFIDENCE IN IT BEING THE HIGHEST BETWEEN 02-07Z WITH THE INITIAL SURGE OF 850-700MB WARM ADVECTION. BEYOND THIS TIME FRAME HAVE LESS CONFIDENCE IN COVERAGE. MON STILL LOOKS LIKE A VERY ACTIVE DAY ACROSS EASTERN KS/EASTERN OK AS THE MAIN PIECE OF UPPER ENERGY LIFTS OUT. BY 15Z MON THE SHORTWAVE...CURRENTLY OVER SOUTHERN CA...WILL BE SITUATED FROM EASTERN NE THROUGH THE OK PANHANDLE WITH THE COLD FRONT/DRY LINE STRETCHING FROM NORTH OF MCI TO JUST EAST OF ICT. THIS WILL RESULT IN THE HIGHEST SEVERE THREAT FOR LOCATIONS GENERALLY SOUTHEAST OF THE KANSAS TURNPIKE. WITH THE INCREASED UPPER SUPPORT...ALSO CONFIDENT THAT INITIATION WILL OCCUR NEAR 18Z. THE DIFFICULT PART OF MONS SEVERE WEATHER FORECAST WILL BE ANY LEFT OVER BOUNDARIES BY OVERNIGHT CONVECTION COMBINED WITH THE POSSIBILITY OF LOW CLOUDS COVERING EASTERN KS/EASTERN OK. CONSIDERING HOW JUICED UP THE ATMOSPHERE IS SOUTH OF THE FRONT(65-70 DEWPOINTS)...EVEN WITH CLOUD COVER...STILL FEEL EASTERN KS/EASTERN OK ARE IN FOR A FAIRLY WIDESPREAD SEVERE WEATHER EPISODE. FOR SE KS FEEL THE BEST TOR POTENTIAL WILL BE FOR A SUPERCELL TO DEVELOP OVER NORTH CENTRAL/NE OK AND TRACK INTO SE KS. TUE-SUN: SEVERE STORMS WILL BE PUSHING INTO WESTERN MO/WESTERN AR MON NIGHT INTO TUE MORNING. BY 18Z TUE A SURFACE RIDGE AND COOLER AIR WILL BE FILTERING INTO THE REGION SHUTTING OFF PRECIP CHANCES. CONFIDENCE IS STILL HIGH THAT TEMPS ON TUE WILL BE BELOW NORMAL WITH TEMPS EARLY TUE MORNING CLOSE TO OR BIT BELOW THE FREEZING MARK OVER CENTRAL KS. BY 00Z THU ANOTHER SHORTWAVE WILL BE SLIDING INTO SOUTHERN CA. THIS WILL ALLOW RETURN FLOW TO SET BACK UP WITH A WARM FRONT LIFTING NORTH. CURRENT THINKING IS THAT ELEVATED CONVECTION WILL DEVELOP WED NIGHT IN RESPONSE TO RAPID MOISTURE RETURN. BOTH THE ECMWF AND THE GFS ARE NOW TAKING THE UPPER ENERGY FURTHER SOUTH THAN PREVIOUS RUNS WITH THE LATEST(12Z) RUN OF THE ECMWF SLOWING THE SYSTEM DOWN. REGARDLESS OF WHICH SOLUTION VERIFIES CONFIDENCE IS INCREASING IN ADDITIONAL SEVERE WEATHER FOR AT LEAST THE SOUTHERN PLAINS THU AFTERNOON WITH THE THREAT FOR OUR FORECAST AREA DEPENDENT ON HOW FAR NORTH THE WARM FRONT LIFTS. BEYOND MON NIGHT THE WED NIGHT-THU TIMEFRAME WILL BECOME THE FOCUS FOR ADDITIONAL FORECASTS. SOME PRECIP MAY LINGER ON THE BACKSIDE OF THIS SYSTEM AS IT PULLS AWAY THU NIGHT. BEYOND THU NIGHT NUMEROUS DIFFERENCES SHOW UP BETWEEN THE ECMWF AND GFS AND WILL THEREFORE LEAVE SAT AND SUN DRY UNTIL THE MEDIUM RANGE MODELS CONVERGE ON A SOLUTION. LAWSON AVIATION...18Z TAF ISSUANCE LIFR CEILINGS WILL BE THE RULE THROUGH MUCH OF THE AFTERNOON AND THIS EVENING AS THE SURFACE BOUNDARY CONTINUES TO SURGE SOUTH INTO OKLAHOMA. THE NEXT CONCERN IS THE WAVE APPROACHING FROM THE DESERT SOUTHWEST AND THEN MOVING INTO THE PLAINS TONIGHT. AS THIS WAVE APPROACHES...WE WILL SEE THE STATIONARY FRONT LIFT NORTH AS A WARM FRONT AND BISECT SOUTH CENTRAL KANSAS BY MONDAY MORNING. BEFORE THIS FRONT LIFTS NORTH...WE COULD SEE SOME AREAS OF FOG AND LIFR CEILINGS. DENSE FOG CANNOT BE RULED OUT EITHER...ESPECIALLY AREAS JUST OF THE BOUNDARY. THE BEST THUNDERSTORMS CHANCES WILL BE IN AREAS ALONG AND EAST OF THE FRONTAL BOUNDARY WHICH WILL EXTEND FROM NEAR SALINA TO LYONS MONDAY MORNING. COX && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 57 69 38 55 / 70 40 10 0 HUTCHINSON 51 65 34 54 / 70 30 10 0 NEWTON 55 67 34 54 / 70 50 10 0 ELDORADO 57 69 36 55 / 70 60 20 0 WINFIELD-KWLD 60 73 39 57 / 70 40 20 0 RUSSELL 40 55 29 54 / 70 20 0 0 GREAT BEND 43 61 30 55 / 60 20 0 0 SALINA 49 62 31 52 / 80 40 10 0 MCPHERSON 51 63 32 53 / 70 40 10 0 COFFEYVILLE 62 76 41 56 / 70 80 50 0 CHANUTE 61 73 39 54 / 80 80 40 0 IOLA 60 73 39 53 / 80 80 40 10 PARSONS-KPPF 62 74 40 55 / 70 80 40 0 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Mar 30, 4:43 PM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 443 PM CDT SUN MAR 30 2008 KSZ032-033-047>053-067>072-082-083-091>096-098>100-311030- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 443 PM CDT SUN MAR 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP OVERNIGHT AND AFFECT MUCH OF THE AREA. ANY STORM THAT DEVELOPS SOUTHEAST OF A SALINA TO LYONS LINE WILL HAVE THE POTENTIAL TO BE SEVERE WITH LARGE HAIL THE MAIN THREAT. MEANWHILE THE STRONGER STORMS ALONG AND SOUTHEAST OF THE KANSAS TURNPIKE OVERNIGHT WILL HAVE THE POTENTIAL TO PRODUCE VERY LARGE HAIL TO BASEBALL SIZE. IN ADDITION TO THE HAIL THREAT...THERE WILL BE AN OUTSIDE CHANCE AT A TORNADO FOR LOCATIONS SOUTH OF HIGHWAY 54. FOG WILL ALSO BE POSSIBLE AREAWIDE OVERNIGHT WITH SOME VISIBILITIES REDUCED TO LESS THAN A MILE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCES FOR SEVERE THUNDERSTORMS CONTINUE TO INCREASE ON MONDAY FOR AREAS GENERALLY ALONG AND EAST OF THE KANSAS TURNPIKE. THESE THUNDERSTORMS COULD PRODUCE TWO INCH DIAMETER HAIL...DAMAGING WINDS AND EVEN A FEW TORNADOES. THE GREATEST THREAT FOR SEVERE WEATHER IS OVER SOUTHEAST KANSAS...WHERE SOME THUNDERSTORMS MAY CONTINUE INTO THE EVENING. A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER MUCH OF THE REMAINDER OF SOUTH CENTRAL KANSAS. AFTER A QUIET PERIOD TUESDAY AND TUESDAY NIGHT...THUNDERSTORMS ARE FORECAST TO RETURN TO MUCH OF THE REGION WEDNESDAY AFTERNOON AND CONTINUE THROUGH THURSDAY. THESE THUNDERSTORMS MAY BE QUITE STRONG...SO ONE IS ENCOURAGED TO LISTEN FOR LATER HAZARDOUS WEATHER OUTLOOKS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS LIKELY TONIGHT SOUTHEAST OF A LINE FROM SALINA TO LYONS...INCLUDING ALL OF SOUTH CENTRAL AND SOUTHEAST KANSAS. ON MONDAY SKYWARN ACTIVATION WILL BE LIKELY SOUTHEAST OF THE KANSAS TURNPIKE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEB PAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP ES/HOWERTON/COX/LAWSON
In the hours before
Special weather statement, Mar 30, 11:40 PM CDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1140 PM CDT SUN MAR 30 2008 KSZ091-092-310530- HARPER-SUMNER- 1140 PM CDT SUN MAR 30 2008 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR HARPER AND SUMNER COUNTIES... AT 1136 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHEAST OF MANCHESTER...OR 15 MILES SOUTHEAST OF ANTHONY...AND MOVING NORTHEAST AT 40 MPH. PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. CARUSO
Local storm report, Mar 31, 12:16 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1216 AM CDT MON MAR 31 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1214 AM HAIL 3 SSE MILAN 37.22N 97.66W
03/31/2008 E1.00 INCH SUMNER KS TRAINED SPOTTER
&&
JMBThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 11:45 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Sumner | 45 min |
| Mar 31, 12:54 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 20 min |
| Mar 31, 6:41 AM CDT | Severe Thunderstorm Warning | ICT | Cowley, Elk | 34 min |
| Mar 31, 7:26 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 20 min |
| Mar 31, 8:36 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Montgomery | 24 min |
| Mar 31, 9:12 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho, Wilson | 33 min |
| Mar 31, 9:16 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 22 min |
| Mar 31, 9:42 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Neosho | 48 min |
| Mar 31, 10:36 AM CDT | Flash Flood Warning | ICT | Labette, Neosho | 4 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.